Wednesday, November 17, 2010

5K a Day #9

Do you mind if I whine a little?  Just a little.

OK.  The glucophage is making me feel terrible. Spaced out. Muscle weakness.  Headache.  Stomach problems.  Tired. Trouble concentrating.  Nausea. Chest tightness. I'm not me.

Today I felt terrible but I kept my commitment to complete the 5K.  I had planned to run a mile of it but with all of the issues I'm having at the moment I decided to just walk. 

I hate complaining but it was not fun.  I started feeling extremely weak and lightheaded then sweating profusely around 1.5 miles.  Fortunately I was able to finish and make it back home before my stomach went bad on me again.
Even then I was able to walk faster than I ran my first 5K.  How about that?! :)

As far as the medicine goes, I'm not going to take it anymore.  I'm going to try to control this insulin resistance with diet and exercise.  Don't worry. I called and left a message with my doctor.  I just can't go on feeling like this especially when I was feeling so good before.  The thyroid meds have definitely helped though.

Yeah, I'm not feeling like myself but I'm confident that:
  • I'll be running again
  • I'll lose this weight
  • I'll have energy
  • I'll hike the Grand Canyon
It's all good. :)

PS My mom said it looked like I had lost a little weight.  Then I showed her my new license and she said that it didn't even look like me. LOL

8 comments:

  1. sorry the meds are so harsh... feel better!

    ReplyDelete
  2. So HAPPY that you will not be taking those things anymore. I know you can do this....

    And even through all of that you walked a 5k faster than you ran your first one. You really are amazing.

    LOVE

    ReplyDelete
  3. Glucophage made my Gram really sick, too. She also started having horrible leg pain with it, finally went off it and felt like a new person! Good for you for taking charge and getting off that med.!Hope you feel better soon, Kelly!

    ReplyDelete
  4. Well, when the "cure" is worse than the "illness" it's time to regroup, and with the dietary changes you are making, maybe you don't need those meds anyway. Nice job pushing through the 5K today - doing it while you are feeling crummy means that you are really, really strong!

    ReplyDelete
  5. You will get this all under control- you CAN do it!!

    ReplyDelete
  6. I think you'll do fine without the glucophage - although it did take me weeks for my body to get used to it. It was a LONG few weeks though!

    Have a great day! :D

    ReplyDelete
  7. I took myself off the glucophage, metformin, cholesterol med, and high b/p med all at the same time when I started my blog...I wanted to see what kind of diff I could make with only diet/exercise, and the only way to do that was to get the meds out of my system. 2-3 months later I had my bloodwork done....all of my #'s were in the normal range...ALL of them...never had to go back on the meds...it can be done. :)

    P.S....you have to stay on the thyroid...not to be dramatic, but it can kill you if you don't...before I knew I had a thyroid problem, it went haywire, and landed me in the hospital on life support for 4 days...that's how I discovered I had the problem. Take it or it can kill you. :)

    ReplyDelete

I love comments. Tell me what's on your mind. :)